MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR 2PK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR 2PK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 20-8000-000-10
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the remaining product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the cas fix pin broke off in patient's femur.The fragment was not retrieved and remains in the patient.There have been no reports of medical intervention due to this.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: d4, h4, h6.The pin was not returned for evaluation.Per the analysis of the provided x-ray pictures, the complaint was confirmed.The femur was examined using two views of the distal femur, revealing views of the distal femur demonstrate a knee arthroplasty.Metallic fragment within the posterior aspect of the distal femoral diaphysis.Air and fluid within the joint space suggests recent surgery.Metallic foreign body within the posterior aspect of the distal femoral diaphysis.The lot number of this device was reviewed for any deviations and/or anomalies in the manufacturing process that may have contributed to this reported event.No deviations or anomalies were discovered in the device history record; therefore, it is not expected that the manufacturing process contributed to the reported issue.Raw material review did not identify any related deviations or anomalies which would have caused or contributed to the reported event.A definitive root cause cannot be determined with the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CAS FIX PIN 3.2D X 150MM STR 2PK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21460786
Report Number0009617840-2025-00006
Device Sequence Number7591567
Product Code OLO
UDI-Device Identifier00889024563629
UDI-Public(01)00889024563629(17)290126(10)66953725
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20-8000-000-10
Device Lot Number66953725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale
Patient Weight100 KG